Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 95, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 2, 2003, 6:46 AM CDT for Izard County, Stone County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 6:46 AM CDT (11:46 UTC)
- Expired
- Sep 2, 2003, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Izard County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 021148
FFWLIT
ARC065-137-021445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
646 AM CDT TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STONE COUNTY IN NORTH CENTRAL ARKANSAS
IZARD COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 945 AM CDT
* AT 645 AM...DOPPLER RADAR INDICATED A CONTINUING AREA OF MODERATE
TO HEAVY SHOWERS OVER STONE AND IZARD COUNTIES. RADAR ESTIMATES
THAT 3 TO 4 INCHES OF RAIN MAY HAVE FALLEN IN THESE AREAS SINCE
300 AM. ADDITIONAL SHOWERS WILL MOVE OVER BOTH COUNTIES DURING
THE NEXT FEW HOURS.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3623 9167 3573 9196 3575 9239 3603 9226
3625 9207
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:30 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 2, 4:30 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 430 AM CDT TUE SEP 2 2003 IT LOOKS LIKE WE ARE OVER THE WORST OF THE HEAVY RAINS WITH THE H5 LOW OVER THE STATE OPENING UP AND GETTING CAUGHT UP IN THE FLOW AROUND THE LOW OVER THE GREAT LAKES. HEAVY RAINS MAY LINGER OVER PARTS OF NORTH CENTRAL ARKANSAS...SO WILL KEEP A MENTION OF THAT ONLY FOR THE ONE SET BUMPING UP AGAINST KMEM-S FORECAST AREA...AS PER OUR COORDINATION. PRECIPITATION WILL BE DIMINISHING FOR TONIGHT AND ENDING FROM NORTH TO SOUTH ON WEDNESDAY. DRY FORECAST PAST WED. TEMPS WILL BE IN THE 75 TO 80 RANGE IN THE NORTH TODAY AND IN THE 80S ELSEWHERE. THEN... TEMPS WILL BOUNCE INTO THE 80S FOR WEDNESDAY. THERE WILL BE A REINFORCING SHOT OF AIR COMING SOUTH WITH THE SURFACE RIDGE. MOISTURE WILL BE LIMITED WITH THAT SYSTEM. HIGH PRESSURE WILL GIVE US CLEAR TO MOSTLY CLEAR CONDITIONS THURSDAY THROUGH MONDAY. HRO 77 62 83 63 / 90 40 10 5 LIT 81 69 87 66 / 70 50 20 10 HOT 81 69 87 66 / 80 50 20 10 PBF 83 70 88 68 / 70 60 20 10 .LZK...NONE. 32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 1 hour 46 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT REMNANTS OF TROPICAL STORM GRACE WERE LOCATED OVER EXTREME SOUTHEASTERN OKLAHOMA EARLY THIS MORNING. THE SYSTEM WILL CONTINUE TO MOVE NORTHEASTWARD TODAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL PREVAIL OVER THE AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER PARTS OF NORTH CENTRAL AND NORTHEASTERN ARKANSAS TODAY. CHANCES FOR RAINFALL WILL DECREASE TONIGHT AS THE LOW CONTINUES TO LIFT TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY...THEN DRY WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:38 AM CDT | Flash Flood Warning | LZK | Sharp | 3 hr |
| Sep 2, 10:37 AM CDT | Flash Flood Warning | LZK | Sharp | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.